MAUDE Adverse Event Report: ARTHREX, INC. PEEK SWIVELOCK C, 5.5X19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. PEEK SWIVELOCK C, 5.5X19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number PEEK SWIVELOCK C, 5.5X19.1MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the peek swivelock, ar-2323pslc, was being used in a rotator cuff surgery.The anchor broke during insertion into the bone, and the broken pieces fell into the patient¿s body.The surgeon retrieved the broken pieces using forceps, but could not retrieve all the broken pieces.The surgery was completed using a new product of the same part number.The bone quality of the patient was hard.No x-ray taken.
 
Additional Manufacturer Narrative
Complaint confirmed, two anchor fragments were returned wrapped in an unknown foreign substance.Likely causes of the anchor breaking include improper bone prep, misaligned insertion, prying/leveraging the device during insertion.

Brand Name
PEEK SWIVELOCK C, 5.5X19.1MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10157848
Report Number1220246-2020-01891
Device Sequence Number14400839
Product Code MAI
UDI-Device Identifier00888867026797
UDI-Public00888867026797
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191226
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberPEEK SWIVELOCK C, 5.5X19.1MM
Device Catalogue NumberAR-2323PSLC
Device Lot Number10367466
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;